Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 27, 2007, 2:03 PM EDT for Clay County, Kanawha County, West Virginia. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 2:03 PM EDT (18:03 UTC)
- Expired
- Sep 27, 2007, 3:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Clay County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 2:29 PM EDT | HAIL 1 | Elkview, WV | EVENT OCCURRED BETWEEN 214 PM 09/27/2007 AND 229 PM 09/27/2007 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 271802
SVRRLX
WVC015-039-271900-
/O.NEW.KRLX.SV.W.0207.070927T1803Z-070927T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
* UNTIL 300 PM EDT
* AT 159 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINCH...AND MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLENDENIN...GLEN AND CLAY
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8167 3850 8154 3854 8128 3852 8127
3852 8125 3853 8119 3855 8116 3858 8094
3836 8101 3831 8113
TIME...MOT...LOC 1803Z 273DEG 21KT 3841 8142
$$
252 follow-up statements
000
WWUS51 KRLX 271826
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT THU SEP 27 2007
WVC015-039-271900-
/O.CON.KRLX.SV.W.0207.000000T0000Z-070927T1900Z/
KANAWHA WV-CLAY WV-
226 PM EDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CLAY AND KANAWHA COUNTIES...
AT 224 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PROCIOUS...OR
ABOUT 10 MILES WEST OF CLAY...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN...
INDORE...BICKMORE AND IVYDALE
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8167 3850 8154 3854 8128 3852 8127
3852 8125 3853 8119 3855 8116 3858 8094
3836 8101 3831 8113
TIME...MOT...LOC 1826Z 273DEG 21KT 3847 8125
$$
26000
WWUS51 KRLX 271859
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT THU SEP 27 2007
WVC015-039-271909-
/O.EXP.KRLX.SV.W.0207.000000T0000Z-070927T1900Z/
KANAWHA WV-CLAY WV-
259 PM EDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND KANAWHA COUNTIES
EXPIRES AT 300 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8167 3850 8154 3854 8128 3852 8127
3852 8125 3853 8119 3855 8116 3858 8094
3836 8101 3831 8113
TIME...MOT...LOC 1859Z 273DEG 21KT 3846 8100
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 1:33 PM EDT, 30 minutes earlier.
Area forecast discussion, Sep 27, 1:33 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 133 PM EDT THU SEP 27 2007 .SYNOPSIS... A COLD FRONT CROSSES THE AREA TONIGHT. HIGH PRESSURE BUILDS IN THIS WEEKEND WITH COOL WEATHER LASTING ONLY FRIDAY...BEFORE A WARMUP ENSUES BACK INTO THE 80S BY THE WEEKEND. THERE ARE NO SIGNS OF AREAWIDE RAIN NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A PAIR OF SOUTHERN STREAM SHORT WAVES MOVING NE THROUGH THE FLOW OUT AHEAD OF A STRONGER...NORTHERN STREAM SHORT WAVE DIGGING IN FROM THE NW...WILL ACT UPON AMPLE MOISTURE IN PLACE TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY...WITH MOST IF NOT ALL LOCATIONS GETTING WET AT SOME POINT. THESE SHORT WAVES ARE QUITE EVIDENT ON WV IMAGERY OVER SOUTHERN IL AND EASTERN OK EARLY THIS MORNING. TRAILING PORTIONS OF YET ANOTHER SHORT WAVE THAT HAS ALREADY GONE THROUGH THE AREA CONTINUES TO CAUSE BROKEN LINE OF SHOWERS AND THUNDERSTORMS JUST E OF THE OH RIVER AT THIS TIME. SCATTERED ACTIVITY WITHIN FORECAST AREA WILL CONTINUE MOVING NE THROUGH THE AREA EARLY THIS MORNING WHILE MORE WIDESPREAD ACTIVITY W KY ARRIVES FORECAST AREA FROM THE SW. THE BROKEN LINE OF CONVECTION HAS ACTUALLY EXTENDED SOUTHWESTWARD ALL THE WAY TO THE MORE WIDESPREAD ACTIVITY. EXPECT THERE WILL BE SOME TENDENCY FOR PRECIPITATION TO FILL IN AS IT MOVES INTO THE AREA THIS MORNING. SECOND SHORT WAVE WILL PROLONG OR REINVIGORATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WITH PRECIPITATION DIMINISHING W TO E THIS EVENING. WHILE ADEQUATE INSTABILITY EXISTS TO SUPPORT THUNDER...EVEN THE NAM12 SHOWS MUCH LESS CAPE THAN THERE WAS YESTERDAY. WITH LESS SUNSHINE...SEVERE THREAT SHOULD BE NIL. RAINFALL AMOUNTS ON THE ORDER OF ONE TO THREE QUARTERS OF AN INCH WILL BE WELCOME IF NOT LEAVING US THIRSTY FOR MORE. MAIN SHORT WAVE KICKS FRONT AND PRECIPITATION EASTWARD TONIGHT. CLEARING MOVING FROM WEST TO E WILL GET SLOWED UP FOR A TIME IN AND NEAR THE MOUNTAINS OF WV LATER TONIGHT...OWING TO LOW LEVEL MOISTURE AND UPSLOPE FLOW. RAISED TEMPERATURES A BIT IN THE E TODAY AS CLOUDS INCREASE FROM THE W...WHICH IS A BLEND OF THE NUMBERS FOR THE MOST PART. LITTLE CHANGE MADE TO LOWS TONIGHT...WHICH ARE CLOSER TO THE HIGHER MET/MAV...THE FWC BEING THE ODD SET OUT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... JUST SOME CLEANING UP TO THE GRIDS IN WAKE OF THE BAROCLINIC ZONE FRI MRNG AS THE LAST RW DEPART ERN ZONES. GFS AND NAM ARE FINALLY AT A CONSENSUS WRT H5 TROF AXIS SWEEPING THRU THE MID OH VLY DURING THE DAY FRI. BL RH IS LOW THEREFORE NO QPF IS EXPECTED. BUFKIT MOMENTUM TRANSFER FM NAM WAS USED TO GET WIND GUST IN THE LOW 20 MPH RANGE OVER THE LLNDS /30S ON THE RIDGES/. LIKE THE GFS IDEA OF MSNNY CONDS DURING PEAK HEATING HRS WITH FEW-SCT CU N. NAM SEEMS TOO AGGRESSIVE WITH BKN-OVC SKY COVER. BENIGN WEATHER THIS WEEKEND WITH SURFACE ANTICYCLONE IN CONTROL. PATCHY RIVER VALLEY FOG IS POSSIBLE SAT NGT INTO SUN MRNG. H8 TEMPS CONT TO COME IN HIGHER SAT AND SUN...SO INCREASED HIGHS A FEW DEGREES. && .LONG TERM /MONDAY THROUGH THURSDAY/... RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH THIS PERIOD. MODELS INDICATE THE POSSIBILITY OF SOME MOISTURE MOVING IN FROM THE EAST AND WEST LATE IN THE PERIOD. IN ADDITION...THE ECMWF SUGGESTS A COLD FRONT WILL PUSH SOUTHEAST ON THURSDAY....WITH GFS INDICATING THE FRONT WILL REMAIN NORTH AND WEST OF OUR REGION. LIKE HPC IDEA OF KEEPING BOUNDARY OUT OF AREA...AND HAVE GENERALLY FOLLOWED THEIR DAY 4-7 GUIDANCE. ONLY CHANGE TO THEIR GUIDANCE WAS TO REMOVE POPS FOR WEDNESDAY NIGHT AND THEN LOWER THE POPS FOR THURSDAY. HAVE ALSO LIMITED ANY PRECIPITATION ON THURSDAY TO THE MOUNTAINS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE AREA. PLENTY OF SUNSHINE WEST OF CRW AND CKB THIS MORNING...AND A MID LEVEL VORT MAX WILL COMBINE WITH MODERATE INSTABILITY WITH CAPE AROUND 2000 J/KG FOR STRONG STORM DEVELOPMENT NEAR CRW...BKW...EKN AND CKB THIS AFTERNOON AND EVENING. LIGHTER STORM ACTIVITY CAN BE EXPECTED AT PKB AND HTS THRU 22Z. THEN...ISOLATED STRONG STORMS COULD AFFECT HTS AND PKB FROM 01-05Z TIME FRAME. IFR VISIBILITIES AND MVFR CEILINGS WILL ACCOMPANY THESE STORMS. LOW STRATUS DECK AROUND 12KFT COULD LINGER AFTER SHOWERS PASS...LINGERING THRU THE OVERNIGHT HOURS. FLOW BECOMES NORTHWEST BEHIND THE FRONT...EXPECTED TO MIX DRIER...COOLER AIR PREVENTING FOG FORMATION. ISOLATED AREAS WILL FOG TONIGHT BUT SHOULD MIX UP BEHIND THE FRONT THRU THE PREDAWN HOURS. AVIATION OUTLOOK...18Z FRIDAY THRU TUESDAY...IFR/LIFR FOG POSSIBLE ALONG RIVER VALLEYS AND OVER AREAS THAT PREVIOUSLY RECEIVED RAIN SATURDAY MORNING AND SUNDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...TRM SHORT TERM...29 LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Sep 27, 7:01 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 701 AM EDT THU SEP 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-281115- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 701 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29 / TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:20 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 25 min |
| Sep 27, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay | 52 min |
| Sep 27, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 51 min |
| Sep 27, 4:15 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.